zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Non-existence of periodic solutions in fractional-order dynamical systems and a remarkable difference between integer and fractional-order derivatives of periodic functions. (English) Zbl 1239.44001
Summary: Using the Mellin transform approach, it is shown that, in contrast with integer-order derivatives, the fractional-order derivative of a periodic function cannot be a function with the same period. The three most widely used definitions of fractional-order derivatives are taken into account, namely, the Caputo, Riemann-Liouville and Grunwald-Letnikov definitions. As a consequence, the non-existence of exact periodic solutions in a wide class of fractional-order dynamical systems is obtained. As an application, it is emphasized that the limit cycle observed in numerical simulations of a simple fractional-order neural network cannot be an exact periodic solution of the system.

44A15Special transforms (Legendre, Hilbert, etc.)
34A08Fractional differential equations
Full Text: DOI arXiv
[1] Reyes-Melo, E.; Martinez-Vega, J.; Guerrero-Salazar, C.; Ortiz-Mendez, U.: Application of fractional calculus to the modeling of dielectric relaxation phenomena in polymeric materials, Journal of applied polymer science 98, 923-935 (2005)
[2] Schumer, R.; Benson, D.: Eulerian derivative of the fractional advection--dispersion equation, Journal of contaminant 48, 69-88 (2001)
[3] Heymans, N.; Bauwens, J. C.: Fractal rheological models and fractional differential equations for viscoelastic behavior, Rheologica acta 33, 210-219 (1994)
[4] Henry, B.; Wearne, S.: Existence of Turing instabilities in a two-species fractional reaction--diffusion system, SIAM journal on applied mathematics 62, 870-887 (2002) · Zbl 1103.35047 · doi:10.1137/S0036139900375227
[5] Metzler, R.; Klafter, J.: The random walk’s guide to anomalous diffusion: a fractional dynamics approach, Physics reports 339, 1-77 (2000) · Zbl 0984.82032 · doi:10.1016/S0370-1573(00)00070-3
[6] Glockle, W.; Nonnenmacher, T.: A fractional calculus approach to self-similar protein dynamics, Biophysical journal 68, 46-53 (1995)
[7] Picozzi, S.; West, B. J.: Fractional Langevin model of memory in financial markets, Physical review E 66, 46-118 (2002)
[8] Ahmad, B.; Nieto, J. J.; Alsaedi, A.; El-Shahed, M.: A study of nonlinear Langevin equation involving two fractional orders in different intervals, Nonlinear analysis. Real world applications 13, 599-606 (2012) · Zbl 1238.34008
[9] Song, L.; Xu, S.; Yang, J.: Dynamical models of happiness with fractional order, Communications in nonlinear science and numerical simulation 15, 616-628 (2010) · Zbl 1221.93234 · doi:10.1016/j.cnsns.2009.04.029
[10] Gu, R.; Xu, Y.: Chaos in a fractional-order dynamical model of love and its control, Advances in intelligent and soft computing 100, 349-356 (2011) · Zbl 1272.91113
[11] Kilbas, A.; Srivastava, H.; Trujillo, J.: Theory and applications of fractional differential equations, (2006) · Zbl 1092.45003
[12] Lakshmikantham, V.; Leela, S.; Devi, J. V.: Theory of fractional dynamic systems, (2009) · Zbl 1188.37002
[13] Podlubny, I.: Fractional differential equations, (1999) · Zbl 0924.34008
[14] Agarwal, R. P.; De Andrade, B.; Cuevas, C.: Weighted pseudo-almost periodic solutions of a class of semilinear fractional differential equations, Nonlinear analysis. Real world applications 11, 3532-3554 (2010) · Zbl 1248.34004
[15] Cao, J.; Yang, Q.; Huang, Z.: Optimal mild solutions and weighted pseudo-almost periodic classical solutions of fractional integro-differential equations, Nonlinear analysis, theory, methods and applications 74, 224-234 (2011) · Zbl 1213.34089 · doi:10.1016/j.na.2010.08.036
[16] Debbouche, A.; El-Borai, M.: Weak almost periodic and optimal mild solutions of fractional evolution equations, Electronic journal of differential equations 2009, 1-8 (2009) · Zbl 1171.34331 · emis:journals/EJDE/Volumes/2009/46/abstr.html
[17] Bai, C.: Impulsive periodic boundary value problems for fractional differential equation involving Riemann--Liouville sequential fractional derivative, Journal of mathematical analysis and applications 384, 211-231 (2011) · Zbl 1234.34005
[18] Belmekki, M.; Nieto, J. J.; Rodriguez-Lopez, R.: Existence of periodic solution for a nonlinear fractional differential equation, Boundary value problems 2009, 1-18 (2009) · Zbl 1181.34006 · doi:10.1155/2009/324561
[19] Nieto, J. J.: Maximum principles for fractional differential equations derived from Mittag-Leffler functions, Applied mathematics letters 23, 1248-1251 (2010) · Zbl 1202.34019 · doi:10.1016/j.aml.2010.06.007
[20] Wei, Z.; Dong, W.; Che, J.: Periodic boundary value problems for fractional differential equations involving a Riemann--Liouville fractional derivative, Nonlinear analysis. Theory, methods & applications 73, 3232-3238 (2010) · Zbl 1202.26017 · doi:10.1016/j.na.2010.07.003
[21] Fikioris, G.: Mellin-transform method for integral evaluation, (2007)
[22] Flajolet, P.; Gourdon, X.; Dumas, P.: Mellin transforms and asymptotics: harmonic sums, Theoretical computer science 144, 3-58 (1995) · Zbl 0869.68057 · doi:10.1016/0304-3975(95)00002-E
[23] Tavazoei, M.; Haeri, M.: A proof for non existence of periodic solutions in time invariant fractional order systems, Automatica 45, 1886-1890 (2009) · Zbl 1193.34006 · doi:10.1016/j.automatica.2009.04.001
[24] Tavazoei, M.: A note on fractional-order derivatives of periodic functions, Automatica 46, 945-948 (2010) · Zbl 1191.93062 · doi:10.1016/j.automatica.2010.02.023
[25] Ishteva, M.; Boyadjiev, L.; Scherer, R.: On the Caputo operator of fractional calculus and C-Laguerre functions, Mathematical sciences research journal 9, 161-170 (2005) · Zbl 1078.26007
[26] Barbosa, R. S.; Machado, J. T.; Vinagre, B.; Calderón, A.: Analysis of the van der Pol oscillator containing derivatives of fractional order, Journal of vibration and control 13, 1291-1301 (2007) · Zbl 1158.70009 · doi:10.1177/1077546307077463
[27] Cafagna, D.; Grassi, G.: Bifurcation and chaos in the fractional-order Chen system via a time-domain approach, International journal of bifurcation and chaos 18, 1845-1863 (2008) · Zbl 1158.34300 · doi:10.1142/S0218127408021415
[28] Cafagna, D.; Grassi, G.: Fractional-order Chua’s circuit: time-domain analysis, bifurcation, chaotic behavior and test for chaos, International journal of bifurcation and chaos 18, 615-639 (2008) · Zbl 1147.34302 · doi:10.1142/S0218127408020550
[29] Zhang, W.; Zhou, S.; Li, H.; Zhu, H.: Chaos in a fractional-order Rössler system, Chaos, solitons and fractals 42, 1684-1691 (2009) · Zbl 1198.34001 · doi:10.1016/j.chaos.2009.03.069
[30] Abd-Elouahab, M. S.; Hamri, N. E.; Wang, J.: Chaos control of a fractional-order financial system, Mathematical problems in engineering 2010, 1-18 (2010) · Zbl 1195.91185 · doi:10.1155/2010/270646
[31] Lundstrom, B.; Higgs, M.; Spain, W.; Fairhall, A.: Fractional differentiation by neocortical pyramidal neurons, Nature neuroscience 11, 1335-1342 (2008)
[32] Arena, P.; Fortuna, L.; Porto, D.: Chaotic behavior in noninteger-order cellular neural networks, Physical review E 61, 776-781 (2000)
[33] Matsuzaki, T.; Nakagawa, M.: A chaos neuron model with fractional differential equation, Journal of the physical society of Japan 72, 2678-2684 (2003)
[34] I. Petras, A note on the fractional-order cellular neural networks, in: IEEE International Conference on Neural Networks, pp. 1021--1024.
[35] Boroomand, A.; Menhaj, M.: Fractional-order Hopfield neural networks, Lncs 5506, 883-890 (2009)
[36] Kaslik, E.; Sivasundaram, S.: Dynamics of fractional-order neural networks, , 611-618 (2011) · Zbl 1225.34071
[37] Butzer, P. L.; Westphal, U.: An introduction to fractional calculus, Applications of fractional calculus in physics, 1-86 (2000) · Zbl 0987.26005
[38] Hilfer, R.: Threefold introduction to fractional derivatives, Anomalous transport: foundations and applications, 17-74 (2008)